Ask a nurse

Do you have a question about cancer? Our Digital Nurse Ellen or one of our specialist nurses will aim to respond within 2 working days.

Dry mouth

Kevm
Posted by

Hi I've just finished my 6th cisplatin 5FU treatment my dry mouth and throat seem to be worse than ever I have sprays plus mouth washes. Lozenges etc but it's is constant apart from all the usual things ie ice cubes chewing gum but is a very short relief any ideas.

Thank you 

Kevin

Ellen M-Macmillan
Posted by

Kevm

Hi I've just finished my 6th cisplatin 5FU treatment my dry mouth and throat seem to be worse than ever I have sprays plus mouth washes. Lozenges etc but it's is constant apart from all the usual things ie ice cubes chewing gum but is a very short relief any ideas.

Thank you 

Kevin

Hi 

I’m sorry that you seem to be having such a troublesome time with a dry mouth and throat. I wonder, since you have mentioned that it appears to be getting worse than ever whether you have spoken to anyone in the chemotherapy unit to look in your mouth and assess the cause.

You may find this information helpful as there may be other sprays or products that you haven’t tried. If your symptoms are due to your chemotherapy they tend to settle a few weeks after treatment has stopped.

Please don’t hesitate to get back in touch

Best wishes,

Ellen (Macmillan Information Nurse Specialist)